My mother suffered a stroke about a year ago and was put on Keppra in the hospital to help reduce her possibility of seizures. We were told that this is commonly done.
She is still on Keppra per Neurologists orders to help 'protect' the brain while it is healing.
Problem: side effects of Keppra seem to contradict what our goals for mom are....memory loss, mood changes, mental changes and vision changes among others.
Is Keppra safe to use for this (it is not being used with any other seizure medication....just by itself)?
We want to wean her off, but the doctor is wanting to keep her on it.
A good Neuro would be able to tell you more specifically about your mother's condition. As my DD is in Keppra, and has previously been on other seizure meds, the Keppra, by far has had the least amount of side-effects. You could ask if some of her mood changes, memory loss, etc. are from the stroke vs. the Keppra. Please do not wean her off the medication without a Dr's directive... that could cause withdrawal seizures.
My thoughts are with you that your mother gets well soon.
my father have the same condition, the doctor just prescribe him Kepprra and i'm worried about that cause he had a brain stroke and never suffered from seizures. so i wanna now how its going with your mother, and if u can contact me to know more i'd really appreciate it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.